Pennsylvania, 2011Hail and Damaging Winds in Pennsylvania, August 19, 2011
August 19, 2011 · NWS CTP · 14 events in 10 counties and zones
An upper level disturbance combined with deep moisture and instability to produce several reports of severe weather during the early to mid afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance combined with deep moisture and instability to produce several reports of severe weather during the early to mid afternoon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Aug 19, 9:27 AM EST, 2 hours 33 minutes earlier.
Area forecast discussion, Aug 19, 9:27 AM EST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1027 AM EDT FRI AUG 19 2011
.SYNOPSIS...
A SLOW MOVING FRONTAL SYSTEM WILL TRACK THRU THE REGION LATER TODAY
AND TONIGHT...KEEPING A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE
FORECAST THROUGH TONIGHT. SOME SLOW MOVING STORMS COULD GENERATE
HEAVY DOWNPOURS OVER SOUTHEAST PORTIONS OF THE COMMONWEALTH. FAIR
AND MAINLY DRY WEATHER WILL BRIEFLY PREVAIL SATURDAY...BUT A
CHANCE OF SHOWERS AND THUNDERSTORMS WILL INCREASE AGAIN ON SUNDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
A BROKEN LINE OF SHOWERS AND STORMS IS MOVING THRU WESTERN PARTS
OF THE STATE...BEGINNING TO AFFECT MY FCST AREA NOW FROM ABOUT
BFD DOWN INTO ELK COUNTY. SHORT RANGE HIGH RES MODELS DIFFER ON
WHAT WILL EVOLVE...BUT AS THE ATMOSPHERE CONTINUES TO DESTABILIZE
OUT AHEAD OF THE STORMS IT SEEMS A REASONABLE BET THAT THEY WILL
CONTINUE EASTWARD THROUGH AT LEAST MID DAY. RUC MESO ANAL SHOWS
CAPE EXCEEDING 1000J ALREADY WITH ERODING CIN. SHEAR IS
NONEXISTENT BUT WITH COOL POCKET ALOFT...STEEP MID LEVEL LAPSE
RATES WILL HELP SUPPORT DEEP UPDRAFTS IN THE STRONGER STORMS...SO
DOWNBURSTS AND HAIL CANNOT BE RULED OUT.
HAVE TWEAKED GRIDS TO SHOW WEATHER CONTINUING TO PROGRESS EAST
WITH A MORE GENERALIZED THREAT FOR CONVECTION THIS AFTERNOON. ALSO
INCLUDED THE MENTION OF POSSIBLE SEVERE WEATHER IN THE EAST WHERE
SPC HAS OUTLOOKED AS A SLIGHT RISK.
&&
.SHORT TERM /SATURDAY/...
SATURDAY LOOKS MAINLY DRY AS A WEAK RIDGE SLIDES OUR WAY. IT WILL
REMAIN VERY SUMMERY AND WARM WITH DEWPOINTS IN THE NOTICEABLE
RANGE.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
LARGE SCALE FEATURES WILL CHANGE SLIGHTLY THROUGH THE EXTENDED PERIOD...
WITH THE SOUTHERN PLAINS UPPER RIDGE RETROGRESSING TO THE FOUR
CORNERS REGION BY THE MIDDLE OF NEXT WEEK. AS THIS TAKES PLACE...
A DEEPENING TROF MOVES OVER THE NORTHEASTERN CONUS AND EASTERN
CANADA BY LATE MONDAY AND TUESDAY...WITH A DRIER NORTHWEST UPPER
FLOW ARRIVING BY MIDWEEK. BRIEF RISING HEIGHTS FROM MID TO LATE
NEXT WEEK WILL GIVE WAY TO ANOTHER SHARP UPPER TROF DIVING SEWD
FROM NRN ALBERTA DRIVING A FRONT TOWARDS THE REGION TO END THE WEEK.
AFTER SOME INITIAL WARMTH AND HUMIDITY ON SUNDAY...THE PREVAILING WNW
FLOW ALOFT SHOULD RESULT IN NEAR TO SLIGHTLY BELOW NORMAL
TEMPERATURES ON TUESDAY AND WEDNESDAY. AFTER SOME MODERATING
HEIGHTS AND TEMPERATURES ON THURSDAY...DEEPER TROFFING IS EXPECTED
TO ARRIVE TO CLOSE THE WEEK ALONG WITH CLOUDS AND PRECIPITATION
CHANCES AND NEAR TO SLIGHTLY BELOW NORMAL TEMPS TO CLOSE NEXT WEEK.
&&
.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
MAIN AVIATION CONCERN EARLY THIS MORNING IS SCT TSRA ACROSS SOUTHEAST PA
IN VICINITY OF A SLOW MOVING TROF CLOSEST TO KLNS.
FOCUS WILL SHIFT TOWARD THE POTENTIAL OF FOG LATE TONIGHT.
LINGERING LOW LVL MOISTURE ACROSS SOUTHEAST PA...COMBINED WITH LIGHT
WIND AND CLEARING SKIES...WILL SET THE STAGE FOR AREAS OF
FOG ACROSS THE EASTERN PART OF THE STATE. CONDITIONAL CLIMATOLOGY
WOULD SUGGEST THAT LNS STANDS THE BEST CHANCE OF IFR VSBYS ARND
DAWN.
LINGERING TROF OF LOW PRESSURE ACROSS EASTERN PA WILL PROVIDE THE
FOCUS FOR ANOTHER ROUND OF SCT PM SHRA/TSRA. BEST CHC OF A BRIEF
VSBY RESTRICTION WILL BE ACROSS EASTERN PA. HOWEVER...WILL
INCLUDE A CB APPENDAGE AT MOST AIRFIELDS DURING THE AFTN.
OUTLOOK...
SAT-MON...MAINLY VFR...CHC OF A SHRA/TSRA...MAINLY PM.
TUES...VFR.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...LA CORTE
NEAR TERM...LA CORTE
SHORT TERM...GRUMM/ROSS
LONG TERM...DEVOIR/STEINBUGL
AVIATION...ROSS/LA CORTE
Hazardous weather outlook, Aug 19, 11:44 AM EST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1244 PM EDT FRI AUG 19 2011
PAZ004>006-010>012-017-018-024-025-033-034-201645-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-CAMBRIA-BLAIR-SOMERSET-BEDFORD-
1244 PM EDT FRI AUG 19 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ019-026>028-035>037-041-042-045-046-049>053-056>059-063>066-
201645-
SOUTHERN CENTRE-HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-TIOGA-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-
LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
1244 PM EDT FRI AUG 19 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON.
DEEP MOISTURE AND MODEST INSTABILITY IN THE LEE OF THE
APPALACHIANS WILL SUPPORT THE THREAT OF LARGE HAIL AND DAMAGING
DOWNBURST WINDS. WEAK FLOW ALOFT SUGGESTS STORMS MAY BE SLOW
MOVING AND CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE.
MS
In the hours before
Special weather statement, Aug 19, 8:17 AM EST, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
917 AM EDT FRI AUG 19 2011
PAZ004-005-010-191400-
ELK PA-MCKEAN PA-WARREN PA-
917 AM EDT FRI AUG 19 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ELK...
SOUTHEASTERN WARREN AND SOUTHWESTERN MCKEAN COUNTIES...
AT 910 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6
MILES SOUTH OF CHAPMAN STATE PARK TO STRATTANVILLE...MOVING EAST AT
20 MPH.
WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT FREQUENT LIGHTNING FROM THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...STATE ROAD 66.
LAT...LON 4179 7873 4132 7887 4137 7897 4135 7902
4134 7910 4142 7910 4143 7907 4145 7907
4146 7898 4145 7897 4162 7896 4162 7932
4177 7929
FORECASTER: STEINBUGLSpecial weather statement, Aug 19, 9:01 AM EST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1001 AM EDT FRI AUG 19 2011
PAZ005-010-191430-
ELK PA-MCKEAN PA-
1001 AM EDT FRI AUG 19 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN MCKEAN AND
WESTERN ELK COUNTIES...
AT 957 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM KANE
TO SUMMERVILLE...MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. THESE STORMS WILL AFFECT MOUNT JEWETT AND RIDGWAY.
LAT...LON 4170 7842 4122 7873 4127 7876 4137 7897
4135 7902 4134 7910 4140 7911 4143 7909
4143 7907 4145 7907 4145 7897 4162 7897
4175 7888
FORECASTER: LA CORTESpecial weather statement, Aug 19, 9:50 AM EST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1050 AM EDT FRI AUG 19 2011
PAZ005-010-011-017-191530-
CAMERON PA-CLEARFIELD PA-ELK PA-MCKEAN PA-
1050 AM EDT FRI AUG 19 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN ELK...
NORTHWESTERN CAMERON...NORTHWESTERN CLEARFIELD AND SOUTHEASTERN
MCKEAN COUNTIES...
AT 1047 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
KINZUA BRIDGE STATE PARK TO EAST BRANCH DAM TO ST. MARYS TO BROCKPORT
TO SYKESVILLE...MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. THESE STORMS WILL AFFECT PENFIELD...NORWICH...MEDIX RUN AND
BENEZETTE.
THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 97 AND 116.
LAT...LON 4173 7821 4161 7819 4135 7827 4094 7851
4097 7881 4113 7881 4121 7876 4121 7872
4122 7872 4123 7874 4126 7874 4128 7879
4140 7873 4178 7862
FORECASTER: LA CORTESpecial weather statement, Aug 19, 10:26 AM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1126 AM EDT FRI AUG 19 2011
PAZ005-006-010>012-017-018-024-191615-
CAMBRIA PA-CAMERON PA-CLEARFIELD PA-ELK PA-MCKEAN PA-
NORTHERN CENTRE PA-NORTHERN CLINTON PA-POTTER PA-
1126 AM EDT FRI AUG 19 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CAMERON...CLEARFIELD...
NORTHEASTERN CAMBRIA...NORTHWESTERN CLINTON...SOUTHEASTERN ELK...
SOUTHEASTERN MCKEAN...SOUTHWESTERN POTTER AND WESTERN CENTRE
COUNTIES...
AT 1123 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
CROSBY TO EMPORIUM TO TRUMAN TO PARKER DAM STATE PARK TO BURNSIDE...
MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. THESE STORMS WILL AFFECT ROULETTE...CAMERON...AUSTIN...RAMEY
AND BRISBIN.
THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 106 AND 135.
LAT...LON 4178 7782 4150 7783 4136 7786 4116 7797
4073 7829 4073 7836 4072 7835 4067 7839
4071 7881 4085 7881 4123 7854 4142 7843
4156 7840 4184 7839
FORECASTER: LA CORTESpecial weather statement, Aug 19, 11:15 AM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1215 PM EDT FRI AUG 19 2011
PAZ006-011-012-017>019-024>026-037-041-191700-
BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA-HUNTINGDON PA-
NORTHERN CENTRE PA-NORTHERN CLINTON PA-NORTHERN LYCOMING PA-POTTER PA-
SOUTHERN CENTRE PA-TIOGA PA-
1215 PM EDT FRI AUG 19 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN CLEARFIELD...
NORTHEASTERN CAMBRIA...NORTHERN BLAIR...NORTHWESTERN HUNTINGDON...
NORTHWESTERN LYCOMING...SOUTHEASTERN CAMERON...SOUTHERN POTTER...
SOUTHWESTERN TIOGA...WESTERN CENTRE AND WESTERN CLINTON COUNTIES...
AT 1211 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
COUDERSPORT TO WHARTON TO KETTLE CREEK STATE PARK TO PINE GLEN TO
OSCEOLA MILLS TO ASHVILLE...MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. THESE STORMS WILL AFFECT PINE GLEN...SANDY RIDGE...DENTON
HILL STATE PARK...PORT MATILDA AND UNIONVILLE.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 127 AND 160...I-99 BETWEEN MILE MARKERS 34
AND 85.
LAT...LON 4181 7753 4143 7751 4127 7754 4112 7760
4083 7779 4046 7804 4053 7860 4090 7835
4119 7816 4134 7811 4149 7808 4188 7810
FORECASTER: LA CORTESpecial weather statement, Aug 19, 11:42 AM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1242 PM EDT FRI AUG 19 2011
PAZ012-019-045-191715-
NORTHERN CLINTON PA-SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-
1242 PM EDT FRI AUG 19 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CENTRE AND
CENTRAL CLINTON COUNTIES...
AT 1239 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM GLEN
UNION TO ZION...MOVING EAST AT 15 MPH.
WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. THESE STORMS WILL AFFECT BEECH CREEK...MILL HALL AND LOCK
HAVEN.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 159 AND 180...I-99 NEAR MILE MARKER 85.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...
ALTERNATE ROUTE 220...STATE ROAD 26...STATE ROAD 120.
LAT...LON 4123 7737 4096 7741 4092 7777 4105 7771
4109 7763 4111 7768 4124 7762 4125 7739
FORECASTER: DANGELOThunderstorm Wind, Centre
- When
- August 19, 12:00 PM EST
- Where
- Centre County, 0.87 mi NW of State College
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.790, -77.860
Thunderstorm winds estimated near 60 mph knocked down trees in State College.
Thunderstorm Wind, Clinton
- When
- August 19, 12:08 PM EST
- Where
- Clinton County, 0.87 mi SE of Clintondale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 41.010, -77.510
Thunderstorm winds estimated near 60 mph knocked down trees in Lamar.
Thunderstorm Wind, Clinton
- When
- August 19, 12:22 PM EST
- Where
- Clinton County, 0.52 mi E of Mill Hall
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 41.100, -77.490
Thunderstorm winds estimated near 60 mph knocked down trees in Mill Hall.
Thunderstorm Wind, Clinton
- When
- August 19, 12:25 PM EST
- Where
- Clinton County, 0.69 mi S of Lockport
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 41.140, -77.450
Thunderstorm winds estimated near 60 mph knocked down trees in Lock Haven.
Thunderstorm Wind, Mifflin
- When
- August 19, 12:25 PM EST
- Where
- Mifflin County, 0.87 mi SW of Milroy
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.710, -77.590
Thunderstorm winds estimated near 60 mph knocked down several trees in Milroy.
Thunderstorm Wind, Union
- When
- August 19, 12:55 PM EST
- Where
- Union County, 1.04 mi W of Mifflinburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.920, -77.050
Thunderstorm winds estimated near 60 mph knocked down trees in Mifflinburg.
Thunderstorm Wind, Tioga
- When
- August 19, 1:15 PM EST
- Where
- Tioga County, 0.47 mi SW of Lawrenceville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.996, -77.127
Thunderstorm winds estimated near 60 mph knocked down a section of a gas station that was under construction in Lawrenceville.
Hail, Schuylkill
- When
- August 19, 2:01 PM EST
- Where
- Schuylkill County, 0.93 mi W of Hegins
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 40.651, -76.498
Nickel size hail (0.88 inch diameter) was reported in Hegins.
Thunderstorm Wind, Schuylkill
- When
- August 19, 2:35 PM EST
- Where
- Schuylkill County, 1.73 mi SE of Frackville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.760, -76.210
Thunderstorm winds estimated near 60 mph knocked down trees along PA 61 a few miles southeast of Frackville.
Hail, Lebanon
- When
- August 19, 2:40 PM EST
- Where
- Lebanon County, Lickdale
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.450, -76.520
Nickel size hail (0.88 inch diameter) reported in Lickdale.
Hail, York
- When
- August 19, 3:15 PM EST
- Where
- York County, Dover
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.000, -76.850
Nickel size hail (0.88 inch diameter) was reported in Dover.
Thunderstorm Wind, York
- When
- August 19, 3:26 PM EST
- Where
- York County, 0.66 mi WNW of Jacobus
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 39.884, -76.711
Thunderstorm winds estimated near 60 mph knocked down a tree onto a car at the intersection of North Cherry Lane and Water Street. No injures were reported and damage was minor.
Hail, Warren
- When
- August 19, 4:06 PM EST
- Where
- Warren County, 1.24 mi NE of Irvine
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.840, -79.260
Quarter size hail (1 inch diameter) was reported near Warren.
Hail, Lancaster
- When
- August 19, 4:25 PM EST
- Where
- Lancaster County, 0.78 mi ENE of Strasburg
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 39.983, -76.186
Nickel size hail (0.88 inch diameter) was reported in Strasburg.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Pennsylvania, August 19, 20114 deaths · 1 injured · $1.7 million · 1.5 in hail · 53 events
- Tornadoes and Hail in Wisconsin, August 19, 20111 death · $120,000 · EF1 · 7 events
- Flood in Ohio, August 19, 2011$2.5 million · 1 event
- Damaging Winds in South Carolina, August 19 to 21, 20116 injured · $181,000 · 60 kt wind · 6 events
- Hail and Damaging Winds in Massachusetts, August 19, 2011$147,000 · 1 in hail · 30 events
- Hail and Damaging Winds in Kansas, August 19, 2011$36,000 · 3 in hail · 22 events
- Flood and Hail in Ohio, August 19, 2011$60,000 · 50 kt wind · 6 events
- Hail and Damaging Winds in New York, August 19, 2011$38,000 · 1 in hail · 12 events
- Damaging Winds in Georgia, August 19, 2011$54,000 · 3 events
- Hail and Damaging Winds in Kansas, August 19 to 20, 2011$31,000 · 4.5 in hail · 13 events
- Tornadoes and Hail in Michigan, August 19, 2011$30,000 · EF0 · 9 events
- Hail and Damaging Winds in New Jersey, August 19, 2011$20,000 · 1 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 325006, 325007, 325008, 325009, 325012, 325010, 325011, 324999, 325000, 325001, 325003, 325002, 325004, 325005.